CSN Login
Members Online: 3

Six month PSA and CK side effects

JJPhare
Posts: 34
Joined: Apr 2011

Diagnosed CaP 3/11 w PSA=13, Gleason 6, 2/12 cores @ 10%, T1c, age 62
CK in Colorado during 7/2011 (self pay as Kaiser only offered Davinci, IMRT radiation and negative feedback about Cyberknife)

PSA October 2011= 2.7
PSA January 2012= 1.7

Burning and urination frequency subsided after 2 -3 weeks
During 9/2011, loose fecal discharge (5x day) and mild urination incontinence (down my leg) started

RO recommended more fiber and pro-biotics which did not help after 2 months.

12/2011 Internal Medicine MD placed me on Rx hydrocortisone suppositories which reduced the discharge to 2-3x per day. Still embarrassing but better than 5 changes of underwear.

I have been monitoring the discussions but not participating as much as I like. Have spent quite a bit of time in Kihei,Maui (where a Kaiser clinic monitors me) before its too late'
have returned to my Colorado home for skiing now that there is a little snow in the mountains.

VascodaGama's picture
VascodaGama
Posts: 1511
Joined: Nov 2010

JJ

I want to celebrate your continuing down trend PSA. This signals success and I wish you all the best to the ultimate CURE.
The side effects will subside too. Some guys are more sensitive to radiation which may take longer for a relief. I do not know if it is right to get a colonoscopy at the 7th month past radiation but you could discuss with your doctor on the possibilities so that you could check the problem better (care for any perforation).
Incontinence due to radiation is harder to heal and kegels seam not be helpful. Hopefully you will get everything right and the deserved peace of mind.

Enjoy the snow.
VG

JJPhare
Posts: 34
Joined: Apr 2011

Thanks for the good wishes. It is comforting to know others have tread where I am walking.
The CK RO, urologist and primary physician do not think that a colonoscopy would be worthwhile since I had one a few months before my PCa dx.
The CK RO thought that increased fiber ( Metamucil) and probiotics will help but after 8 months I have seen no improvement. Only the hydrocortisone suppository possibly has decreased the frequency of accidents. It also might just be coincidence. Two of the 3 think it will pass eventually and the urologist is clueless. Little consolation when I still have to change underwear 3x a day.
My thoughts are that it is a reaction to the radiation thus it may or may not pass.
Hopefully when my 9 month PSA is reported, this will be a thing of the past

Kongo's picture
Kongo
Posts: 1167
Joined: Mar 2010

JJ

Your PSA scores are tracking nicely. I'm sorry you're suffering from some irritating after effects. I understand they're very rare with CK or IMRT but when it happens to you it's not rare at all. From my understanding these symptoms will eventually subside. I hope that they quickly clear up for you.

What does your CK radiologist say about it?

K

Beau2
Posts: 228
Joined: Sep 2010

Hey JJ,

Maui to Colorado ... thats gotta be a shock to the system. Based on the recent storms, I'm quessing that we'll have good skiing through March .... A-basin into June(?). I see the major areas got 7 to 12 inches last night.

Great news on your decrease in the PSA. I'm sure the good doctors will take care of your CK side effects.

Best of luck.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network